Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Fokker-Planck and Kolmogorov backward equations for continuous time random walk scaling limits

Authors: Boris Baeumer and Peter Straka
Journal: Proc. Amer. Math. Soc. 145 (2017), 399-412
MSC (2010): Primary 60F17; Secondary 60G22
Published electronically: July 12, 2016
MathSciNet review: 3565391
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: It is proved that the distributions of scaling limits of Continuous Time Random Walks (CTRWs) solve integro-differential equations akin to Fokker-Planck equations for diffusion processes. In contrast to previous such results, it is not assumed that the underlying process has absolutely continuous laws. Moreover, governing equations in the backward variables are derived. Three examples of anomalous diffusion processes illustrate the theory.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 60F17, 60G22

Retrieve articles in all journals with MSC (2010): 60F17, 60G22

Additional Information

Boris Baeumer
Affiliation: Department of Mathematics & Statistics, University of Otago, North Dunedin, Dunedin 9016, New Zealand

Peter Straka
Affiliation: School of Mathematics and Statistics, University of New South Wales Australia, Sydney, NSW 2052, Australia

Keywords: Anomalous diffusion, fractional kinetics, fractional derivative, subordination, coupled random walks
Received by editor(s): December 12, 2014
Received by editor(s) in revised form: February 26, 2016, and March 16, 2016
Published electronically: July 12, 2016
Communicated by: Mark M. Meerschaert
Article copyright: © Copyright 2016 American Mathematical Society

American Mathematical Society